MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: indeflator (everest, medikitsmart stent); non-cordis guidewire.Complaint conclusion: the physician inserted a powerflex pro (7mm x 4cm x 80cm) balloon catheter, and there was a slight resistance felt when it crossed the lesion.An indeflator inflated the balloon, however; the balloon ruptured at eight atmospheres (atm) during its initial inflation and leakage of contrast media was confirmed.Therefore, it was replaced with another balloon catheter of the same size.A retrograde approach was made from the common femoral artery.An approach was made with a sheath and a non-cordis guidewire, which crossed the lesion (the iliac artery).The lesion was checked via intravascular ultrasound (ivus) and diffuse calcification was confirmed.There was mild vessel tortuosity and ninety-five percent stenosis.There was no reported patient injury.The lesion was checked again using ivus and a smart stent was implanted.The procedure was completed, and the device was then removed from the patient.The device was discarded in the hospital due to hospital regulation.The product was stored in a hygiene-managed storage, and was taken out from its tray and inspected, and no anomalies were noted prior to use or during balloon set-up.The device was prepped according to the instructions for use (ifu) and it prepped normally.There was neither difficulty removing the product from the hoop, removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.No kinks or other damages noted prior to inserting the product into the patient.There was no force used at any time, the catheter was never in an acute bend and did not kink while being used.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot 82154400 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics such as diffuse calcification, mild vessel tortuosity and ninety-five percent stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a calcified lesion which is tortuous and ninety-five percent stenosed.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the physician inserted a powerflex pro (7mm4cm 80) balloon catheter, and there was a slight resistance felt when it crossed the lesion.An indeflator inflated the balloon; however, the balloon ruptured at 8 atmospheres (atm) during its initial inflation and leakage of contrast media was confirmed.Therefore, it was replaced with another balloon catheter of the same size.There was no reported patient injury.The lesion was checked again using intravascular ultrasound (ivus) and a smart stent was implanted.The procedure was completed, and the device was then removed from the patient.The device was discarded in the hospital due to hospital regulation.The product was stored in a hygiene-managed storage, and was taken out from its tray and inspected, and no anomalies were noted prior to use or during balloon set-up.It was reported that an approach was made with a sheath and a non-cordis guidewire, which crossed the lesion (the iliac artery).The lesion was checked via ivus and diffuse calcification was confirmed.A retrograde approach was made from the common femoral artery.There was mild vessel tortuosity and ninety-five per-cent stenosis.The device was prepped according to the instructions for use (ifu) and it prepped normally.There was neither difficulty removing the product from the hoop, removing the protective balloon cover nor removing the stylet or any of the sterile packaging components.No kinks or other damages noted prior to inserting the product into the patient.There was no force used at any time.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The product was removed intact (in one piece) from the patient.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8322954
Report Number9616099-2019-02697
Device Sequence Number1691896
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number4400704S
Device Catalogue Number4400704S
Device Lot Number82154400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1